Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 274, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 29, 2015, 2:46 AM CDT for Linn County, Livingston County, Missouri. It took effect at Jul 29, 2015, 10:43 AM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2015, 2:46 AM CDT (07:46 UTC)
- In effect from
- Jul 29, 2015, 10:43 AM CDT
- Expired
- Aug 2, 2015, 4:24 AM CDT
- In force
- 4 days
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Linn County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 139 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River near Chillicothe (CHZM7). The gauge peaked at 33.67 ft at Jul 30, 2015, 1:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 28 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06899680, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 28, 11:30 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 28, 11:30 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1130 PM CDT TUE JUL 28 2015
.SHORT TERM...(This Evening through Friday Afternoon)
Issued at 349 PM CDT TUE JUL 28 2015
A frontal boundary extending from central Minnesota southwest into
central Kansas is poised to move into forecast area tonight. In
advance of this boundary another hot day was noted across the area
with air temperatures well into the 90s and heat index values in
excess of 105 at most locations.
An strong upper level low over the northern Plains should translate east
northeast into southern Canada tonight and tomorrow pushing a cold
front through the forecast area. On-going convection in Iowa
together with new development along the boundary should sag into
northern Missouri later this evening. Given high precipitable water
values (at or above 2 inches) and the antecedent soil conditions over
north central and northeast Missouri feel flash flood watch is
warranted. Models do seem fairly progressive with the boundary once
it begins to move south so greatest threat for heavy rain should be
confined to the late evening/overnight hours. Some severe storms are
also possible over northern Missouri as boundary provides focusing
mechanism for decent instability already in place. Further south and
west the threat for organized convection looks lower as better upper
dynamics pull into the Great Lakes region.
Frontal boundary should push through the area by tomorrow morning
providing for drier conditions and cooler temperatures. Afternoon
temperatures should be about 10 degrees cooler tomorrow than today
as surface high pressure settles into the region.
For the remainder of the week, the combination of building upper
level northwest flow and surface high pressure should provide for
seasonal temperatures and generally dry conditions.
.LONG TERM...(Friday Evening through Tuesday)
Issued at 349 PM CDT TUE JUL 28 2015
For the extended periods...Saturday through Tuesday... the region
will lie under deep layer northwest flow as the ridge continues its
hold over the western CONUS. As a result temperatures through the
period will be close to normal. At this time precip chances exist
nearly each day but POPs appear low as only low amplitude waves are
expected to move by in the northwest flow.
END
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1126 PM CDT TUE JUL 28 2015
Convection across northern Missouri is not making southern progress
as quickly as anticipated, so have bumped back the timing of arrival
into the terminals. That being said, the chances for the KC terminals
to see thunderstorm activity is are a bit lower than considered
earlier. Same goes for KSTJ, where storms are a bit more likely to
affect the terminals. Due to low confidence of T-storm development at
the terminals, went with VCTS and TEMPO to cover that concern. By or
shortly after sunrise expect T-storms to end with mid level clouds
remaining through the afternoon and evening.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...FLASH FLOOD WATCH until 7 AM CDT Wednesday for MOZ003>008-
015>017.
&&
SHORT TERM...Mitchell
LONG TERM...Pietrycha
AVIATION...LeightonHazardous weather outlook, Jul 28, 5:20 AM CDT, 21 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 520 AM CDT TUE JUL 28 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-291030- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 520 AM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT HAZARDOUS HEAT THIS AFTERNOON WITH HEAT INDEX VALUES OF 105 TO 110. A FEW STORMS TONIGHT MAY PRODUCE GUSTY WINDS...HAIL AND LOCALLY HEAVY RAINFALL. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Jul 28, 10:15 PM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1015 PM CDT TUE JUL 28 2015
MOZ007-008-290400-
PUTNAM MO-SCHUYLER MO-
1015 PM CDT TUE JUL 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR SCHUYLER AND EASTERN PUTNAM
COUNTIES UNTIL 1100 PM CDT...
AT 1015 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF LAKE
SUNDOWN TO 8 MILES SOUTHEAST OF CENTERVILLE TO 11 MILES NORTH OF
UNIONVILLE...AND MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING...
GLENWOOD...WORTHINGTON AND LIVONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4035 9235 4034 9285 4038 9286 4039 9291
4058 9314 4060 9235
TIME...MOT...LOC 0315Z 311DEG 27KT 4080 9258 4066 9274 4064 9305
CDBSpecial weather statement, Jul 29, 12:38 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1238 AM CDT WED JUL 29 2015 MOZ007-008-016-290630- PUTNAM MO-SULLIVAN MO-SCHUYLER MO- 1238 AM CDT WED JUL 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SULLIVAN...SCHUYLER AND EASTERN PUTNAM COUNTIES UNTIL 130 AM CDT... AT 1237 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF UNIONVILLE...MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING... GLENWOOD...WORTHINGTON AND LIVONIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4035 9235 4034 9298 4055 9300 4059 9235 TIME...MOT...LOC 0537Z 266DEG 32KT 4044 9287 CDB
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:40 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam | 36 min |
| Jul 28, 10:15 PM CDT | Special Weather Statement | EAX | Putnam, Schuyler | 45 min |
| Jul 28, 11:11 PM CDT | Flash Flood Warning | EAX | Nodaway, Worth | 6 hr |
| Jul 28, 11:52 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam, Sullivan | 53 min |
| Jul 29, 12:38 AM CDT | Special Weather Statement | EAX | Schuyler | 52 min |
| Jul 29, 1:21 AM CDT | Flash Flood Warning | EAX | Daviess, Grundy, Linn, Livingston, Mercer, Putnam and 1 more | 6 hr |
| Jul 29, 1:28 AM CDT | Flash Flood Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Harrison | 6 hr |
| Jul 29, 1:40 AM CDT | River Flood Warning | EAX | Andrew, Holt, Nodaway | 50 hr |
| Jul 29, 2:36 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 57 hr |
| Jul 29, 2:36 AM CDT | River Flood Warning | EAX | Buchanan | 4 days |
| Jul 29, 2:46 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 57 hr |
| Jul 29, 2:46 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 6 days |
| Jul 29, 2:55 AM CDT | River Flood Warning | EAX | Atchison, Holt | 49 hr |
| Jul 29, 3:09 AM CDT | Areal Flood Advisory | EAX | Caldwell, Daviess, Linn, Livingston | 6 hr |
| Jul 29, 5:25 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 3 days |
| Jul 29, 5:25 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 6 days |
| Jul 29, 5:25 AM CDT | River Flood Warning | EAX | Grundy, Livingston | 44 hr |
| Jul 29, 5:46 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 37 hr |
| Jul 29, 5:46 AM CDT | River Flood Warning | EAX | Chariton, Macon | 3 days |
| Jul 29, 10:48 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 62 hr |
| Jul 29, 10:56 AM CDT | River Flood Warning | EAX | Platte | 6 days |
| Jul 29, 10:56 AM CDT | River Flood Warning | EAX | Platte | 7 days |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.